Many patients fear that they will have nausea and vomiting while receiving chemotherapy. But, these side effects are less common and often less severe than commonly thought. Effective anti-nausea drugs can prevent or lessen nausea and vomiting in most patients.
It is important that you tell your doctor or nurse if you do have these symptoms, especially if the vomiting lasts more than a day or if you cannot keep liquids down. You may feel sick a few hours after chemotherapy. Some people also have delayed side effects, feeling nauseous and vomiting a few days after treatment. This is still related to treatment, though, so be sure to tell your healthcare team.
Also remember that different drugs work for different people. You may need more than one drug to get relief. Do not give up. Continue to work with your team to find the drug or drugs that work best for you.
In addition to taking your medicine, here are some steps that you can take to reduce nausea and vomiting:
American Cancer Society
National Cancer Institute
BC Cancer Agency
Canadian Cancer Society
Coping with nausea and vomiting from chemotherapy. Cancer Care website. Available at: http://www.cancerc... . Accessed June 21, 2012.
Managing chemotherapy side effects. National Cancer Institute website. Available at: http://www.cancer.gov/cancertopics/chemo-side-effects/nausea. Accessed June 21, 2012.
Nausea and vomiting. American Cancer Society website. Available at: http://www.cancer..... Updated March 17, 2011. Accessed June 21, 2012.
Last reviewed June 2012 by Brian Randall, MD
Last Updated: 6/21/2012
Copyright © 2013 EBSCO Publishing All rights reserved.
Sponsored by iHerb.Com
Positively the best overall value for natural products!